Alert archive / Iowa / Wind Advisories in 2022

Wind Advisory 6, NWS Quad Cities, IA

April 13, 202221 counties in Iowa; Clark County, Scotland County, Missouri; 13 counties in Illinois

NWS Quad Cities, IA issued this wind advisory at Apr 13, 2022, 2:26 PM CDT for 21 counties in Iowa; Clark County, Scotland County, Missouri; 13 counties in Illinois. It took effect at Apr 14, 2022, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2022, 2:26 PM CDT (19:26 UTC)
In effect from
Apr 14, 2022, 9:00 AM CDT
Expired
Apr 14, 2022, 7:00 PM CDT
In force
10 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2022-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2022-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -226 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1587 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-226 m²/s²
0-3 km storm-relative helicity
-91 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

847 
WWUS73 KDVN 131926
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
226 PM CDT Wed Apr 13 2022

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-140330-
/O.NEW.KDVN.WI.Y.0006.220414T1400Z-220415T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, 
Washington, Wapello, Fairfield, Mount Pleasant, Burlington, 
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, 
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, 
Aledo, Oquawka, and Monmouth
226 PM CDT Wed Apr 13 2022

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY...

* WHAT...Southwest winds 25 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of east central, northeast and southeast Iowa 
  and north central, northwest and west central Illinois.

* WHEN...From 9 AM to 7 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

www.weather.gov/dvn
7 follow-up statements
725 
WWUS73 KDVN 140053
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
753 PM CDT Wed Apr 13 2022

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-140900-
/O.CON.KDVN.WI.Y.0006.220414T1400Z-220415T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, 
Washington, Wapello, Fairfield, Mount Pleasant, Burlington, 
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, 
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, 
Aledo, Oquawka, and Monmouth
753 PM CDT Wed Apr 13 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
THURSDAY...

* WHAT...Southwest winds 25 to 30 mph with peak gusts between 45
  to 55 mph expected.

* WHERE...Portions of east central, northeast and southeast Iowa 
  and north central, northwest and west central Illinois.

* WHEN...From 9 AM to 7 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and isolated power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

www.weather.gov/dvn

Uttech
695 
WWUS73 KDVN 140820
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
320 AM CDT Thu Apr 14 2022

ILZ034-035-MOZ009-010-141630-
/O.EXA.KDVN.WI.Y.0006.220414T1400Z-220415T0000Z/
Hancock-McDonough-Scotland-Clark-
Including the cities of Carthage, Macomb, Memphis, and Kahoka
320 AM CDT Thu Apr 14 2022

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...Southwest winds 25 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Missouri, Scotland and Clark Counties. In Illinois, 
  Hancock and McDonough Counties.

* WHEN...From 9 AM to 7 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and isolated power outages may 
  result.

* ADDITIONAL DETAILS...The strong winds combined with lowering
  humidity values will also produce very high fire danger by this
  afternoon. Please refrain from any outdoor burning today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-141630-
/O.CON.KDVN.WI.Y.0006.220414T1400Z-220415T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, 
Washington, Wapello, Fairfield, Mount Pleasant, Burlington, 
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, 
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, 
Aledo, Oquawka, and Monmouth
320 AM CDT Thu Apr 14 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. A few gusts may approach 60 mph.

* WHERE...Portions of east central, northeast and southeast Iowa 
  and north central, northwest and west central Illinois.

* WHEN...From 9 AM to 7 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strong winds and lowering humidity
  values will produce very high to extreme fire danger by this
  afternoon. Please refrain from burning today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

www.weather.gov/dvn

12
993 
WWUS73 KDVN 141406
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
906 AM CDT Thu Apr 14 2022

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-142215-
/O.CON.KDVN.WI.Y.0006.000000T0000Z-220415T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, 
Washington, Wapello, Fairfield, Mount Pleasant, Burlington, 
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, 
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, 
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
906 AM CDT Thu Apr 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. A few gusts may approach 60 mph.

* WHERE...Portions of east central, northeast and southeast Iowa 
  and north central, northwest and west central Illinois.

* WHEN...Through 7 PM CDT this Evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strong winds and lowering humidity 
  values will produce very high to extreme fire danger by this 
  afternoon. Please refrain from burning today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

www.weather.gov/dvn
954 
WWUS73 KDVN 141535
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
1035 AM CDT Thu Apr 14 2022

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-142345-
/O.UPG.KDVN.WI.Y.0006.000000T0000Z-220415T0000Z/
/O.NEW.KDVN.HW.W.0001.220414T1535Z-220415T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Galena, 
Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, 
Princeton, and Hennepin
1035 AM CDT Thu Apr 14 2022

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Portions of east central and northeast Iowa and north 
  central and northwest Illinois.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The strong winds and lowering humidity 
  values will produce very high to extreme fire danger by this 
  afternoon. Please refrain from burning today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

IAZ076>078-087>089-098-099-ILZ024>026-034-035-MOZ009-010-142345-
/O.CON.KDVN.WI.Y.0006.000000T0000Z-220415T0000Z/
Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van Buren-
Lee-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Sigourney, Washington, Wapello, 
Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, 
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
1035 AM CDT Thu Apr 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. A few gusts may approach 60 mph.

* WHERE...Portions of east central, northeast and southeast Iowa 
  and north central, northwest and west central Illinois.

* WHEN...Through 7 PM CDT this Evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strong winds and lowering humidity 
  values will produce very high to extreme fire danger by this 
  afternoon. Please refrain from burning today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

www.weather.gov/dvn
863 
WWUS73 KDVN 141829
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
129 PM CDT Thu Apr 14 2022

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-150000-
/O.CON.KDVN.HW.W.0001.000000T0000Z-220415T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Galena, 
Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, 
Princeton, and Hennepin
129 PM CDT Thu Apr 14 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Portions of east central and northeast Iowa and north 
  central and northwest Illinois.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The strong winds and lowering humidity 
  values will produce very high to extreme fire danger by this 
  afternoon. Please refrain from burning today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

IAZ076>078-087>089-098-099-ILZ024>026-034-035-MOZ009-010-150000-
/O.CON.KDVN.WI.Y.0006.000000T0000Z-220415T0000Z/
Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van Buren-
Lee-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Sigourney, Washington, Wapello, 
Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, 
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
129 PM CDT Thu Apr 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. A few gusts may approach 60 mph.

* WHERE...Portions of east central, northeast and southeast Iowa 
  and north central, northwest and west central Illinois.

* WHEN...Through 7 PM CDT this Evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strong winds and lowering humidity 
  values will produce very high to extreme fire danger by this 
  afternoon. Please refrain from burning today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

www.weather.gov/dvn
446 
WWUS73 KDVN 141931
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
231 PM CDT Thu Apr 14 2022

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-150000-
/O.CON.KDVN.HW.W.0001.000000T0000Z-220415T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Galena, 
Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, 
Princeton, and Hennepin
231 PM CDT Thu Apr 14 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Portions of east central and northeast Iowa and north 
  central and northwest Illinois.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The strong winds and lowering humidity 
  values will produce very high to extreme fire danger by this 
  afternoon. Please refrain from burning today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

IAZ076>078-087>089-098-099-ILZ024>026-034-035-MOZ009-010-150000-
/O.CON.KDVN.WI.Y.0006.000000T0000Z-220415T0000Z/
Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van Buren-
Lee-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Sigourney, Washington, Wapello, 
Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, 
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
231 PM CDT Thu Apr 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. A few gusts may approach 60 mph.

* WHERE...Portions of east central, northeast and southeast Iowa 
  and north central, northwest and west central Illinois.

* WHEN...Through 7 PM CDT this Evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strong winds and lowering humidity 
  values will produce very high to extreme fire danger by this 
  afternoon. Please refrain from burning today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

www.weather.gov/dvn
867 
WWUS73 KDVN 150000
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
700 PM CDT Thu Apr 14 2022

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-150100-
/O.EXP.KDVN.HW.W.0001.000000T0000Z-220415T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Galena, 
Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, 
Princeton, and Hennepin
700 PM CDT Thu Apr 14 2022

...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

The strong winds will quickly dissipate early tonight.

$$

IAZ076>078-087>089-098-099-ILZ024>026-034-035-MOZ009-010-150100-
/O.EXP.KDVN.WI.Y.0006.000000T0000Z-220415T0000Z/
Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van Buren-
Lee-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Sigourney, Washington, Wapello, 
Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, 
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
700 PM CDT Thu Apr 14 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

The strong winds will quickly dissipate early tonight.

$$

www.weather.gov/dvn

Uttech

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Apr 13, 12:25 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 13, 12:25 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1225 PM CDT Wed Apr 13 2022

...AVIATION UPDATE...

.UPDATE...
Issued at 723 AM CDT Wed Apr 13 2022

A quick update sent for this morning. Stratiform precipitation
behind the decaying line, with continuous upper diffluent lift,
is resulting in me lowering the chance for thunder through Noon,
while also increasing the pops to 90+% over the northeast 1/2 of
the CWA. Cold advection will make the hourly temperature forecast
difficult as expected, but over all messaging towards falling
temperatures today should be an easy call in the western 2/3rds of
counties.

ERVIN

&&

.SYNOPSIS...
Issued at 330 AM CDT Wed Apr 13 2022

Much like many CAMs had advertised, the incoming squall line became
outflow dominated and now may transition into more sctrd showers and
some storms acrs the area into mid morning. With lingering shear
profiles and some downdraft CAPE, will still have to be vigilant for
marginal wind gusts of 40-50 MPH and at least small hail early this
morning, but hopefully the widespread severe threat has temporarily
ended until later in the day east of the MS RVR. The large closed
low complex will gyrate acrs the upper MS RVR Valley and NW GRT LKS,
driving a strong wind machine on it's southern flank gradient for
Thu. Then cooler into the weekend, with the next main organized
precip potential coming later Sunday or Sunday night.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 330 AM CDT Wed Apr 13 2022

Today...Using SREF timing, the main incoming cool front pushing in
from the west should be east of the CWA by midday to early
afternoon. The ongoing outflow boundary will temporarily act like a
precursor front early this morning before washing out to the east.
From here through late morning, just expect sctrd shower/some storm
coverage and even period of low coverage. Then as pivot axis of mean
upper trof axis off closed upper low over the Dakotas pushes acrs
southwest IA into eastern MO, combined with ongoing SSW 40-50 KT LLJ
moisture/THTA-E feed expect an uptick of mainly post-frontal
elevated showers and storms midday into the afternoon. Better low to
mid level MUCAPE fields and storm bearing shear to support stronger
storms mainly along and east of the MS RVR, with possible large hail
and downburst winds the main severe threats. But feel the better
severe potential will occur mainly just east and southeast of the
DVN CWA along lingering main sfc frontal push. As for rainfall, most
areas that get in on more activity will get a range of additional
0.25 to half inch from 12z into early evening. However, a 1+ inch
PWAT feed fueling more widespread/heavier shower and storm clusters
may produce some rainfall swaths up to an inch or more on the IL
side, especially the eastern I80 corridor. 12 hour high temps a
challenge with the migrating boundaries and precip areas, but will
go with a generalized blend of mid 50s far west, to upper 60s in the
far east.

Tonight...A few lingering showers along and east of the MS RVR
moving off to the east out of the area by 11 pm or so. Then clearing
and cooler with BL CAA flow ushering in temps down into the low to
mid 30s by Thu morning.

.LONG TERM...(Thursday through Tuesday)
ISSUED AT 330 AM CDT Wed Apr 13 2022

Thursday...Strong cyclonic pressure gradient/CAA pattern south of
deep low center over northern MN will drive a high wind machine acrs
the upper Midwest. Early look at fcst soundings and mixing profiles
suggest much of the CWA will be in an eventual need of a higher end
wind advisory with gusts of 45-55 MPH possible. A deeper mix to H75
MB in inverted-V soundings could support values approaching high
wind warning of 55 to near 60 MPH along and north of the Hwy 30
corridor by Thu afternoon. Will let another shift to assess more
model runs/kinematic momentum transfer potential of the sfc wind
threat and hold off headlines for now. High temps well below normal
in the upper 40s to mid 50s, and more 30s in store for Thu night.

Longer range in general... Some nuisance light isentropic lift type
precip for Friday, and continued below normal temp regime into the
weekend as Canadian ridging dumps down the north central CONUS. Then
the next upstream short wave with some southerly moisture feed may
produce the next more organized precip chances late Sunday or Sunday
night. Some slight temp modification into next week but still
leaning toward below normal, with another short wave rain chance
possible by next Wednesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
ISSUED AT 1221 PM CDT Wed Apr 13 2022

Poor flying weather is expected this afternoon and early evening,
with widespread rain, drizzle, and a few brief thunderstorms
expected, with visibility under 5 miles and cigs varying between
500 and 1000 ft. Dry air will eventually sweep into the area on
the northwest winds as the rain moves northeast of the area by
00z-03z tonight. Cigs will lift back to VFR, and winds will
gradually decrease through the night. That wind decrease is short
lived, as with daytime heating tomorrow, very strong wind gusts
are expected with 30 to 40 kts likely, and few westerly gusts to
near 50 kts possible during the afternoon.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...Ervin
SYNOPSIS...12
SHORT TERM...12
LONG TERM...12
AVIATION...Ervin
Hazardous weather outlook, Apr 13, 4:43 AM CDT, 9 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
443 AM CDT Wed Apr 13 2022

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-141100-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
443 AM CDT Wed Apr 13 2022

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms this morning will increase in coverage
again during the midday into the afternoon especially along and
east of the Mississippi River. There may be the chance that a few
of these storms will be strong to severe in Illinois, producing
damaging winds and large hail. Locally heavy rainfall of an inch
or more will also be possible again mainly on the Illinois side of
the Outlook Area. The Storm Prediction Center has a Slight Risk of
severe storms today east of the Mississippi River.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Strong gusty winds are forecast to develop across the area on
Thursday. Early indications are that west winds may gust 45 to 55
MPH, with the higher wind speeds occurring north of Interstate 80.
If a grass or brush fire were to start, the high winds would
cause a rapid and potentially uncontrollable rate of fire spread,
thus any burning should be postponed on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today especially east of the
Mississippi River.

12

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 11:45 PM CDTSpecial Weather StatementDVNBenton, Buchanan45 min
Apr 13, 12:26 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware49 min
Apr 13, 1:12 AM CDTSpecial Weather StatementDVNDelaware, Dubuque, Jones, Linn48 min
Apr 13, 1:14 AM CDTSpecial Weather StatementDVNIowa, Keokuk46 min
Apr 13, 3:38 AM CDTSpecial Weather StatementDVNHenry, Jefferson, Van Buren52 min
Apr 13, 4:07 AM CDTSpecial Weather StatementDVNDes Moines, Henry, Louisa38 min
Apr 13, 5:47 AM CDTSpecial Weather StatementDVNHenry, McDonough, Rock Island, Warren58 min

Nearby

Wind Advisories in Iowa, 2022Wind Advisories in Illinois, 2022Wind Advisories in Missouri, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.